Alternative Names: Sympathomimetic intoxication; Intoxication - amphetamines or sympathomimetics; Intoxication - uppers
Amphetamine intoxication describes the state that occurs with the use of amphetamine drugs. Intoxication can easily lead to overdose with severe or deadly poisonous effects.
It may lead to:
- High blood pressure
- Increased body temperature
- Irregular heart beats (cardiac arrhythmias)
- Rapid heart rate (tachycardia)
Marx J. Rosen's Emergency Medicine: Concepts and Clinical Practice. 6th ed. St. Louis, Mo: Mosby; 2006.
Reviewed By: John E. Duldner, Jr., MD, MS, Assistant Professor of Emergency Medicine, Department of Emergency Medicine, Samaritan Regional Health System, Ashland, Ohio. Review provided by VeriMed Healthcare Network. Also reviewed by David Zieve, MD, MHA, Medical Director, A.D.A.M., Inc.
Copyright 2018 A.D.A.M., Inc.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.
© Copyright 1997- 2018 A.D.A.M., Inc.